Any suggestions or pain control?????

Hi all,I have been on various different pain regimes for many yeasrs now. I have 2 degenerated discs and nerve pain thorasic level and 2 herniated discs at lumbar region. I was up until last week taking 40mg twice daily Oxycodone and 15mls 4hourly as needed for breakthrough which was all the time. Having to be going through very bad flare up at no where only relatively comfy is laid flat pillows under knees. I requested to my go to try something else as I felt my body had become tolerant to oxycodone. Gp put me on 50mg patch of Fentanyl with 20mg morphine 4 hourly as needed. I don't know if I'm coming across as some sort of junkie but I feel nothing and no relief !!! Was crying tonight saying to my husband I just want a break from constant pain and be able to walk and do things normally. Also can't get patches to stick. Help anyone!!!!!

14 Replies

oldestnewest
  • A

    You are taking a lot of stuff.. Sometimes drugs act in opposite way if too much taken.

    Oxycodone, in my experience is quite effective, but taken in 40mg doses seems a little crude, 4 by 20mg might help. I find a dose lasts about 3.5 hrs. You don't say whether breakthrough 15mgs is same drug, should be something different.

    The idea is to do something different, try and confuse your pain.

    You don't come across as some sort of junkie, bad pain is a curse which you have to fight.

    Patches didn't work for me, but may for you.

    Normality or something close to it, must be your goal, You know it will be tough to achieve. Nothing wrong with a few tears along the way.

    Jim

  • Thank you for your comme ts re feeling like junkie ,just want SME relief.

  • Most patches have specific directions about cleaning skin some way prior to application. May also Google tips. Have you tried injections and Radiofrequency ablation? Available through pain specialists. What about spinal stim implant? Do you have a psychotherapist or medical social worker to help with the emotions connected here? You need someone to help you develop an overall plan, not just certain meds. Your "normal" may not be what you expected in life, so support to adjust to reality may be helpful. Best wishes in this complicated journey. Keep posting, ask more questions and tell us how you are doing, we care :)

  • Thanks for your reply there is talk about spinal stim implant but need to see specialist at London hospital.Not heard about Rafiofrequency nor. Medical social worker.

  • Fentanyl is a very powerful opiate but given the amount of oxycodone you were on perhaps 50mcg is not enough. GPS like to give the minimum possible dose. I would phone and say it's not working

    Dee

  • Gp calling me back Thursday(1 week afytafyter changing regime so see what he has to suggest he is very good

  • i have had this for 1year and still in pain can not sleep and now it is cause me problems at work help what next already on napoxls and pain killers.

  • Hi. You didn't mention where you are wearing the patches... I started patches again a few months ago. I found they stayed put on my feet under socks. The patches I placed on my torso would fall off within a couple of hours. Using the "sock" idea, I bought long, tight, stretchy, 'yoga'/'jogging' tank tops. They do a great job keeping the patches in place as long as the tanks are plenty long and I tuck them into my pants with another shirt out of my pants. I hope this is helpful for you.

  • Hi CtKathleenUSA. Thank you, This advice has been so useful as I started using the minimum dose of Fentanyl that very evening after reading your advice. It does work for staying on the skin with a long sleeved tee shirt or polo neck long sleeved cotton top.No difference in pain levels yet that I can detect, but it's only been 24 hours.

  • Intersting thank you.

  • I also had elderly friend who had degenerated discs who really benefitted from some type of medical product (glue? plastic?) being injected which stabilized them so they didn't press so much on spinal nerves. As you said though, these are highly specialized treatments, so you need further consultation.

  • as for patches try surgical tape thats what iuse ihave put patch on with inone hour they where falling off that the only thing keeps them on all so if you for get to take patch and start yawning all the time thats when you know you need new one good luck

  • Haha 😆,sorry it's the yawning bit that's tickled me!!!! No wonder people think were junkies xx

  • your talking about tablets itake 15 aday plu 75 morphine patch iwas at doctors and was getting pains in chest wastold go straight to hospital withletter iread letter it said drug problem iwent mad idont have drug problem iwas seeing that many doctors and they where giving me tablets so it just goes to show even with your own doctor telling you try this this is sort off information they are putting in letters so the next time they ask what meds are you on and they say you are on alot just think of what iam saying they think junkiesand you will get ones that say some times pain is all in your mind just say well if you where in thepain am in you would no its not in your mind after that they dont question you again about meds good luck

You may also like...